How do lifestyle factors and exposure to environmental substances affect our cancer risk?
by lgnutah on Tue Oct 30, 2012 10:00 PM
I didn't do the full 14 days, so my results may not be typical (I did 9 this series, only 3 days the 1st time).
I only had to use the calamine 2 days and then the itching basically stopped. I have one spot that is just a tiny bit itchy. The makeup did a better job of covering the spots when they were just angry red things and even when they were eroded (they never did weep or bleed). Now they are scabby/scaly and the places are harder to cover with makeup. Fortunately, most of them are up on my forehead and at my temples and my hair basically covers them.
I think the crusty calamine made it harder to cover the spots with makeup (it doesn't really come off the scaly/scabby places when I washed my face--of course I didn't use a wash cloth and scrub or anything).
I do have freckly type skin anyway, so I think on my type of skin, the sores show up less than they would with someone with that lovely all one color skin!
I don't know if I will get another prescription filled and do this again. When I looked at someone else's photos, it looks like the 2nd time you don't get as many red sores but you still get quite a few in the same areas as before.
Are you applying Zyclara over your entire face? or just on the one spot where you have the AK?
Oh, BTW, my Dr gave me some little tubes of Cerave which I have been putting on my face-there is an am formula that has sunscreen in it. You do know to stay out of the sun while using Zyclara, right? And, of course from now on always use sunscreen! Someone else wrote on a blog that their Dr prescribed something called desonide because their face turned so red from using Zyclara (that didn't happen to me).
by meemz on Tue Oct 30, 2012 10:23 PM
I did not start the treatment yet. I will do it during the Christmas and it is only for 12 days and I will not need to do the second round of the treatment. I chose to do the treatment on Christmas because I know that I should avoid the sun as much as I can and also I will have enough time to heal. I will apply Zyclara only on my cheeks where I have lots of visible Aks, but I will use only half of the packet and spread it on both cheeks.
Thank you very much for the valuable and helpful information.
by SPforpain on Thu Nov 01, 2012 04:34 PM
So I'm curious, I was able to upload a picture for my profile which showed where I was after 18 days usage with a 6 day break after one week. This picture was actually taken after I had stopped using Zyclara for several days. Is this result comparable to what some of you had? thanks.
by meemz on Thu Nov 01, 2012 05:28 PM
I did not start the treatment yet. I am going to do the treatment over the Christmas so I can avoid the sun and avoid going in public since I will have no school at that time. My dermatologist did give me some instructions about how to use it. She told me to use Zyclara only for 12 days and every night use only half a packet and spread it on both right and left cheeks. She told me that it is going to be really red during treatment, but after 2 weeks or more it will look great. I chose to do it over the Christmas so I have enough time to heal.
I know that I am not going to start the treatment now, but on December 13 I will and I will update you with my condition.
I have a queation for you, does the area above your lip still look as in the picture or is it completely healed now?
I am really worried and I want to get as much information as I can before I start the treatment.
by lgnutah on Thu Nov 01, 2012 06:19 PM
I couldn't see a picture or a link to a picture. It is about 5 days since I stopped applying the Zyclara. Last night I noticed the scaly scabby places started loosening at the sides and so I peeled it away (maybe I should have waited for it to fall off? as underneath is bright red again). Did anyones Dr tell them what to do when this happens?
by SPforpain on Thu Nov 01, 2012 06:55 PM
Meemz, I assume you are referring to my profile pic...THANK GOODNESS it has healed nicely but is still somewhat red. I don't scare kids anymore!! :) It is noticeable but make up does cover it nicely. All the scabs are gone but it did take a full two weeks and even with that, there was probably another week plus before it quit peeling enough that makeup didn't show. I had also spread it on my chin at the same time but as you could see, there was minimal damage to that area. I will start again in late January to finish treatment and hope it won't be as severe but am prepared this time.
by lgnutah on Thu Nov 01, 2012 07:07 PM
Did other people have my same experience: the places that developed red sores were all places that were completely invisible before treating with Zyclara.
I have those big dark areas "age spots" (which are purportedly sun damaged skin) and they did not react at all to the Zyclara!!-nor did numerous scaly AK areas.
Those were the skin areas I was hoping to address through treatment and nothing happened to them at all.
by SPforpain on Thu Nov 01, 2012 09:12 PM
Places on my chin that had minimal scabbing were not noticeable to me as damaged areas. However the upper lip had various places frozen off previously and I had quite a few rough patches that were getting worse, which was the reason I decided to try Zyclara. This was the area that reacted severely. just by looking at it before treatment, no one could tell. I didn't think Zyclara was for the dark aging spots, but I'm not a doctor so I can't tell you that.
by lgnutah on Thu Nov 01, 2012 09:21 PM
At my last visit, when my Dr prescribed the Zyclara after freezing off some places on my back and hands, I talked to her about the white scars from previous freezings, brown age spots, milia on my cheeks (everything that I wanted her to look at).
Anyway, my comment was: Is there anything that will even out my skin tone so I don't have to wear makeup to blend between the brown age spots and the white scars? Is there an alternative to more cryosurgery (freezing, and more white scars)?
So with that request, she said Zyclara. And, she commented: it may even take care of the milia on your cheeks.
Frankly, I think she has never read about Zyclara. A sales rep probably told her it was great and that was that.
I really don't think it is what I needed or wanted. I am afraid the red places on my face will end up being more scars that need more makeup to cover them.
by woolston5506 on Fri Nov 02, 2012 02:37 AM
On Nov 01, 2012 4:34 PM SPforpain wrote: So I'm curious, I was able to upload a picture for my profile which showed where I was after 18 days usage with a 6 day break after one week. This picture was actually taken after I had stopped using Zyclara for several days. Is this result comparable to what some of you had? thanks.
On Nov 01, 2012 4:34 PM SPforpain wrote:
My entire face looked like your upper lip.
When you track a discussion, you will get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to track this discussion?
If you stop tracking this discussion, you will no longer get notified by e-mail if anyone else posts a new message on this discussion. Are you sure you want to stop tracking this discussion?
Did you or your loved one seek a second opinion before starting cancer treatment?
No, but we got a second opinion after we started treatment
We care about your feedback. Let us know how we can improve your CancerCompass experience.